MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number SEE SECTION H.10
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Undesired Nerve Stimulation (1980)
Date of Event 06/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, certificates of analysis and fmea, the most probable root cause is user error: using too long of an implant or installing the implant too deep.
 
Event or Problem Description
The patient had left side si joint arthrodesis in (b)(6) 2020 where three implants were installed.The patient's si joint pain resolved but he complained of left leg pain four days later.The surgeon determined that the inferior positioned implant was impinging on the neuroforamen.One week after the initial procedure, the surgeon performed a revision procedure where she removed the implant.No bone graft or additional hardware was added.No other preexisting implants were adjusted or removed.The patient's pain symptoms resolved following the revision procedure.
 
Additional Manufacturer Narrative
Previous revision to remove one of three si joint implants due to possible nerve impingement occurred in (b)(6) 2020.The patient complained of continued leg pain after the first revision.In (b)(6) 2020, the surgeon removed the remaining two si joint implants.The patient's pain symptoms resolved following the second revision procedure.Part numbers, lot numbers, manufacturing dates, expiration dates and udi/gtin numbers: 1st (superior): ifuse-3d implant, p/n 7055m-90, lot# 2717691, mfd.12/17/19, exp.2024-12-17, gtin (b)(4); 2nd (middle): ifuse-3d implant, p/n 7050m-90, lot# 2694381, mfd.10/30/19, exp.2024-10-30, gtin (b)(4).
 
Event or Problem Description
See section h.10.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara, ca
MDR Report Key10160519
Report Number3007700286-2020-00049
Device Sequence Number16821045
Product Code OUR
UDI-Device Identifier00851085007350
UDI-Public00851085007350
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K190230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2025
Device Model NumberSEE SECTION H.10
Device Lot NumberSEE SECTION H.10
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/25/2020
Supplement Date Received by Manufacturer06/30/2020
Initial Report FDA Received Date06/16/2020
Supplement Report FDA Received Date07/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR